lamictal: possible rash?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

thebjork
New Member


Date Joined Jul 2010
Total Posts : 2
   Posted 7/18/2010 5:10 PM (GMT -7)   
Hi,
I had been on lamictal for a year, for BP. I decided recently to go off it because of cost, being on a bunch more medications that I feel do more to help than the lamictal. I was on 400mg. So I went off it cold turkey for 6 days, but the withdrawal felt like too much to deal with at a busy time in life. Nothing to do with my mood, my mood was fine off it.. just actual physical issues like headaches, foggy, numbness etc.

Anyways, so I went back on (start on half the dose, to build back up in fear of the SJS). However, I feel itchy all over now. Mainly my arms, extremities and sometimes my face area. Now, I am not sure if I am reacting to the idea of SJS, so I am psychosomatic and noticing normal dry skin as something to be worried about, or if the itching is more than that. Is this something I should be wasting my time to go to the hospital to check-out, or should I wait and see if something else happens? sad

tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 7/18/2010 5:33 PM (GMT -7)   
If it is a reaction to Lamictal, it could be fatal.  They tell me to get EVERY rash checked - not matter what.
 
That was WAY too high a dose to start back on!  You have to got back to 25 mgs after 3 days of being off of it!
 
I hope you are OK and they will let you take Lamictal after this!
Bipolar 1
Borderline Personality Disorder
Post Traumatic Stress Disorder
Panic Disorder
 
"It's never too late to become what you might have been."


thebjork
New Member


Date Joined Jul 2010
Total Posts : 2
   Posted 7/18/2010 5:45 PM (GMT -7)   
It's genetic said...
A reaction to Lamictal is very rare in adults--99.8% of</DIV>
adults do not have a reaction.



I was warned to look for a rash on the back of my neck

within two weeks of starting the drug. If nothing appeared by that time, I hadn't anything to worry about.



All of us do not react the same to chemical ingestion, so it might be in your best interest to be checked for it. Please do so right away so that you may either eliminate the drug forever or find great relief quickly, knowing that Lamictal is not a problem for you. It is unwise to stop Lamictal immediately, cold turkey, as you suggest. If you find that you are okay, increase by a small amount every several days or so until you reach your maximum dosage. And, by the way, you're taking a somewhat higher than normal dosage. The standard is 100 mg. per day. It's no wonder you may be experiencing fogginess and other symptoms when you withdrew completely from the chemical in one day.



Itchy skin can be caused by so many things, including a very dry atmosphere in the home (if you use your air conditioning system daily without proper humidification of the house (in the winter, as well). Soap sensitivity is another, particulary ones that have lauryl sulfate in them. I have to use soaps that contain other ingrendients--such as Kirk's castile soap. Even toothpastes that have lauryl sulfate in them dry the mouth terrifically for some of us. Closys toothpaste is one that does not have the effects of drying the mouth.



Do you know whether your have an allergy gene? If you do, that is very likely a major cause of your problems. If you find that you do not have a sensitivity to Lamictal, my next step would be to see an allergy specialist and find out what's causing the symptoms you're experiencing. It could be a food allergy, an inhalant sensitivity, or a hundred other atmospheric or food ingestion problems.



Don't be discouraged; it's locatable and can be corrected with patience. I consider it a type of puzzle to be worked. You have to search for it.



Have a good time solving the puzzle!



It's genetic


Thank-you. And no, I am pretty good for allergies. And yes, it is a higher dose. I feel completely over-medicated at this point, and have always been compliant. But I am on 400 mg of lamictal, 1050 of lithium, 325 of seroquel, 150 of zoloft. I was diagnosed with with BP, and had suffered from self-injury and bulimia. However, I have been free of the last two for a long time. It's just between the money and the sheer amount of pills, the lamictal seems to feel redundant. Though my pdoc, just always seems to add more and I have asked repeatably to be taken off some of these and be replaced with one or two.

I dont have a rash or anything now. Just the itching that concerns me.

havana
Regular Member


Date Joined Jun 2010
Total Posts : 127
   Posted 7/18/2010 6:29 PM (GMT -7)   
I'd definitely get the itching checked out, especially with a drug like lamictal. I realize there's no rash, but I wouldn't let this go by without getting it checked out.

Concernedly yours,
Havana
Havana
bipolar II, panic/anxiety disorder, fibromyalgia/chronic fatigue syndrome 
current meds: Clonazepam, 0.5 mg prn; Topamax, 50 mg

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:58 AM (GMT -7)
There are a total of 2,735,789 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
140 Guest(s), 2 Registered Member(s) are currently online.  Details
UC prisoner, jared16


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer